Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 47, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Aug 26, 2019, 3:26 AM CDT for Lincoln County, Warren County, Missouri. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2019, 3:26 AM CDT (08:26 UTC)
- Expired
- Aug 26, 2019, 9:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lincoln County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 42 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 3:45 AM CDT | FLASH FLOOD | 1 N Warrenton, MO | THERE IS STANDING WATER OVER SEVERAL SECTIONS OF HIGHWAY 47, ESPECIALLY NORTH OF WARRENTON. ALSO, HIGHWAY MM ON THE WEST SIDE OF WARRENTON WAS DOWN TO ONE LANE DUE TO FLOODING NEAR THE CEMETARY. |
| Aug 26, 3:45 AM CDT | FLASH FLOOD | Wright City, MO | SEVERAL SECONDARY ROADS IN WRIGHT CITY WERE IMPASSABLE DUE TO FLOODING. |
| Aug 26, 6:36 AM CDT | FLASH FLOOD | Troy, MO | FLOODING HAS RESULTED IN ROAD CLOSURES ACROSS MUCH OF LINCOLN COUNTY, ESPECIALLY IN SW PORTIONS OF THE COUNTY. |
| Aug 26, 8:05 AM CDT | HEAVY RAIN 2.65 | 2 S Truxton, MO | . |
| Aug 26, 8:05 AM CDT | HEAVY RAIN 2.65 | 2 S Truxton, MO | |
| Aug 26, 9:23 AM CDT | HEAVY RAIN 3.4 | Troy, MO | 3.4 INCHES OF RAINFALL OVERNIGHT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
820
WGUS53 KLSX 260826
FFWLSX
MOC113-219-261430-
/O.NEW.KLSX.FF.W.0047.190826T0826Z-190826T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
326 AM CDT Mon Aug 26 2019
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Southwestern Lincoln County in east central Missouri...
Warren County in east central Missouri...
* Until 930 AM CDT Monday.
* At 322 AM CDT, county dispatch reported flooded roads in portions
of the county. Up to three inches of rain have already fallen.
Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Troy, Warrenton, Wright City, Truesdale, Hawk Point, Innsbrook,
Foristell and Cave.
This includes Interstate 70 in Missouri between exits 188 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3899 9126 3903 9095 3889 9096 3868 9096
3868 9127
$$
BSH2 follow-up statements
737
WGUS73 KLSX 261140
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
640 AM CDT Mon Aug 26 2019
MOC113-219-261430-
/O.CON.KLSX.FF.W.0047.000000T0000Z-190826T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln MO-Warren MO-
640 AM CDT Mon Aug 26 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR
SOUTHWESTERN LINCOLN AND WARREN COUNTIES...
At 640 AM CDT, local law enforcement reported flash flooding
resulting in road closures in both Warren and Lincoln counties. Up
to three inches of rain have already fallen. Flash flooding is
already occurring.
Some locations that will experience flooding include...
Troy, Warrenton, Wright City, Truesdale, Hawk Point, Innsbrook,
Foristell and Cave.
This includes Interstate 70 in Missouri between exits 188 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3899 9126 3903 9095 3889 9096 3868 9096
3868 9127
$$
BSH329
WGUS73 KLSX 261420
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
920 AM CDT Mon Aug 26 2019
MOC113-219-261430-
/O.EXP.KLSX.FF.W.0047.000000T0000Z-190826T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln MO-Warren MO-
920 AM CDT Mon Aug 26 2019
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN LINCOLN AND WARREN
COUNTIES WILL EXPIRE AT 930 AM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3899 9126 3903 9095 3889 9096 3868 9096
3868 9127
$$
CVKINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:19 AM CDT, 7 minutes earlier.
Area forecast discussion, Aug 26, 3:19 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 319 AM CDT Mon Aug 26 2019 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 317 AM CDT Mon Aug 26 2019 Upper level trof continues to slowly track to the east across forecast area as of 08z Monday. Warm front associated with system will lift north of forecast area by midday today with showers and storms exiting. In the meantime, surface low over the upper Midwest will continue to gradually move east into the Great Lakes region dragging a strong cold front through the area beginning late this afternoon. Ahead of the boundary, warm southerly flow will continue to bring in decent low level moisture as well as instability with ML CAPES in excess of 3000 J/kg and deep layer shear between 40 and 50 kts. So have an enhanced risk of severe storms especially over central and southwestern MO with supercell development initially that will transition into a line and track southeast through forecast area this evening. The main threats will be damaging winds, large hail and isolated tornadoes. Showers and storms will taper off by midday on Tuesday. Otherwise, clearing skies from north to south on Tuesday. Highs today and Tuesday will be in the upper 70s to mid 80s with overnight lows tonight in the 60s to low 70s. Byrd .LONG TERM... (Tuesday Night through Sunday) Issued at 317 AM CDT Mon Aug 26 2019 Surface ridge will begin to build into the region Tuesday night and remain anchored over area through Thursday. Despite northwest flow aloft, dry conditions will prevail through this period with highs in the mid 70s to mid 80s. By late in the day on Thursday, next system will approach from the northwest as upper level shortwave slides southeast. Chances of showers and thunderstorms return to the area Friday into Saturday as another cold front moves through. Byrd && .AVIATION... (For the 06z TAFs through 06z Monday Night) Issued at 1137 PM CDT Sun Aug 25 2019 Showers, with a few TSRA, will continue to slowly move NE through the region. Expect low MVFR and IFR cigs to spread across the area overnight with cigs slowly lifting through the morning. Expect CU to develop Mon afternoon with ample heating ahead of an approaching cold front. TSRA are expected to form along/ahead of the cold front as it pushes through the area. These storms may be strong/severe as the move through the region. Winds will become westerly to northwesterly behind the front. Tilly && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 84 69 82 64 / 70 90 10 5 Quincy 79 62 79 59 / 60 90 0 0 Columbia 84 63 80 59 / 40 90 5 5 Jefferson City 86 65 82 59 / 30 90 5 5 Salem 82 70 80 61 / 90 70 30 5 Farmington 82 68 81 60 / 40 80 30 5 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 25, 4:12 PM CDT, 11 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 412 PM CDT Sun Aug 25 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-262115- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 412 PM CDT Sun Aug 25 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Isolated to scattered thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Severe thunderstorms are likely from late Monday afternoon through Monday night, especially across portions of central and northeast Missouri and west central Illinois. Large hail, damaging winds, and isolated tornadoes are the primary severe weather threats. There is another chance of thunderstorms over portions of the area from late Thursday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed Monday afternoon and Monday night. Glass
In the hours before
Special weather statement, Aug 26, 12:59 AM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service St Louis MO
1259 AM CDT Mon Aug 26 2019
MOZ051-052-060-260645-
Montgomery MO-Lincoln MO-Warren MO-
1259 AM CDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN...EAST CENTRAL
MONTGOMERY AND NORTH CENTRAL WARREN COUNTIES UNTIL 145 AM CDT...
At 1258 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bellflower, moving northeast at 25 mph.
Winds up to 40 mph will be possible with this storm.
Locations impacted include...
Troy, Davis, Jonesburg, Hawk Point, Bellflower, Silex, Truxton, Cave
and Olney.
This includes Interstate 70 in Missouri near exit 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3923 9106 3891 9094 3884 9132 3901 9138
3914 9126 3914 9118 3923 9118
TIME...MOT...LOC 0558Z 243DEG 23KT 3894 9130
BSHSpecial weather statement, Aug 26, 1:33 AM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service St Louis MO
133 AM CDT Mon Aug 26 2019
MOZ052-260715-
Lincoln MO-
133 AM CDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY UNTIL 215 AM
CDT...
At 133 AM CDT, Doppler radar was tracking a strong thunderstorm over
Davis, moving northeast at 25 mph.
Winds up to 40 mph will be possible with this storm.
Locations impacted include...
Troy, Elsberry, Moscow Mills, Davis, Fountain N' Lakes, Silex, Foley,
Whiteside, Cave and New Hope.
This also includes Cuivre River State Park.
LAT...LON 3922 9072 3919 9072 3919 9071 3914 9071
3911 9068 3906 9070 3906 9071 3902 9070
3890 9106 3914 9117 3922 9100 3923 9092
TIME...MOT...LOC 0633Z 238DEG 21KT 3902 9104
BSHThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 9:41 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 11 days |
| Aug 26, 12:47 AM CDT | Areal Flood Advisory | LSX | Audrain, Callaway, Montgomery | 3 hr |
| Aug 26, 12:59 AM CDT | Special Weather Statement | LSX | Lincoln | 46 min |
| Aug 26, 1:33 AM CDT | Special Weather Statement | LSX | Lincoln | 42 min |
| Aug 26, 1:41 AM CDT | Tornado Warning | LSX | Lincoln | 34 min |
| Aug 26, 1:51 AM CDT | Tornado Warning | LSX | Gasconade, Montgomery, Warren | 24 min |
| Aug 26, 1:55 AM CDT | Flash Flood Warning | LSX | Montgomery, Warren | 6 hr |
| Aug 26, 2:10 AM CDT | Tornado Warning | LSX | Lincoln, Pike | 35 min |
| Aug 26, 4:15 AM CDT | Flash Flood Warning | LSX | Franklin, Warren | 6 hr |
| Aug 26, 5:33 AM CDT | Areal Flood Advisory | LSX | Franklin, Saint Charles, Saint Louis, City of Saint Louis | 3 hr |
| Aug 26, 6:21 AM CDT | Flash Flood Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 4 hr |
| Aug 26, 10:28 AM CDT | Areal Flood Advisory | LSX | Franklin, Jefferson, Saint Louis | 3 hr |
| Aug 26, 10:48 AM CDT | River Flood Warning | LSX | Franklin, Warren | 10 hr |
| Aug 26, 10:48 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 10 days |
| Aug 26, 12:49 PM CDT | River Flood Warning | LSX | Lincoln | 10 hr |
| Aug 26, 2:08 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Osage | 67 min |
| Aug 26, 3:04 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Iron, Jefferson, Reynolds, Saint Francois and 1 more | 42 min |
| Aug 26, 4:54 PM CDT | Special Weather Statement | LSX | Carter | 21 min |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.